Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 146, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 9, 2000, 4:15 AM CDT for Warren County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2000, 4:15 AM CDT (09:15 UTC)
- Expired
- Aug 9, 2000, 5:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1591 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 090916 SVRMLI ILC187-091000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 AM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 500 AM CDT * AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF LITTLE YORK...OR 11 MILES SOUTH OF ALEDO...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... GERLAW BY 420 AM CDT. COLDBROOK BY 425 AM CDT. SURREY BY 430 AM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS. LAT...LON 4106 9078 4067 9079 4068 9049 4104 9047 JAZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:40 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 9, 2:40 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 240 AM CDT WED AUG 9 2000 WILL KEEP THIS SHORT GIVEN ONGOING SEVERE WEATHER IN CWA. 00Z UPPER AIR ANALYSIS INDICATED STRONG NW FLOW OVER UPPER MIDWEST. CURRENT WV IMAGERY SHOWS RF EXIT REGION OF UPPER TROP JET ACROSS ERN IA. SURFACE ANALYSIS AT 06Z INDICATED LOW PRESSURE LOCATED OVER NE KS...WITH A STATIONARY FRONT ARCING NE INTO SE IA TO JUST NORTH OF LAMONI...THEN EAST ACROSS SRN IA INTO FAR NE MO. WEAK COLD FRONT STRETCHES NE ACROSS CENTRAL IA INTO NE IA THEN ALONG NRN MS RIVER VALLEY STRONG LLVL THETA-E CONVERGENCE WITH THE AID OF 40KT LLJ ACROSS NRN MO...HAS COUPLED WITH UPPER LEVEL DYNAMICS TO IGNITE T-STORMS ACROSS CENTRAL AND ERN IA. SURFACE HIGH PRESSURE WAS BUILDING SOUTHWARD FROM ERN DAKOTAS...WITH UPPER 50S/LOWER 60S DEWPTS IN THE CENTER OF THE RIDGE. FCST FOCUS IS ON AREAL COVERAGE AND TIMING OF END OF PRECIP THIS MORNING ACROSS CWA...ANY REDEVELOPMENT ACROSS SRN CWA THIS AFTERNOON. TEMPS WILL BE SOMEWHAT OF AN ISSUE TODAY GIVEN AMT OF RESIDUAL CLOUD COVER AND RAINFALL COVERAGE THIS MORNING. 00Z MODELS INITIALIZED MODERATELY WELL. NGM AND RUC HAD BEST HANDLE ON GENERATION OF PRECIP ACROSS ERN IA THIS MORNING ALTHOUGH NGM GENERATED QPF TOO FAR SOUTH...CLOSER TO THE STATIONARY BOUNDARY. WILL FOLLOW NGM/RUC FOR THIS MORNING FOR GENERAL CONVECTIVE TRENDS. LATEST 88-D IMAGERY INDICATES CONVECTIVE CELLS TRAINING ALONG I-80 CORRIDOR...WITH A GENERAL ESE PROGRESSION OF THE LINE. NRN CWA LOOKS TO BE IN THE CLEAR...AND WILL ONLY WORD FOR PARTLY CLOUDY WORDING THIS MORNING FOR ANVIL CIRRUS. WILL WORD CENTRAL AND SRN CWA CATEGORICAL T- STORMS WITH ENDING WORDING BY MID MORNING IN CENTRAL CWA AND LATE MORNING IN SRN CWA...AND CONTINUE WITH SOME MAY BE SEVERE EARLY THIS MORNING. BELIEVE THAT CONVECTION WILL MOVE OUT OF CWA SLOWER THAN MODELS INDICATE...GIVEN GOOD WSW LLJ AIDING IN BACK BUILDING OF CONVECTION. MODELS INDICATE THAT FRONT WILL PROGRESS INTO FAR SRN CWA BY THIS AFTERNOON. WILL KEEP A SLIGHT CHANCE IN FAR SE ZONES...TO COVER FOR ANY AFTERNOON DEVELOPMENT OR THE POSSIBILITY OF LINGERING MORNING CONVECTION. OTHERWISE...WILL SIDE WITH COOLER FAN FOR HIGHS ACROSS THE SOUTH GIVEN CLOUD COVER THIS MORNING. FOR THE REST OF THE FORECAST....WILL KEEP GOING CLEAR AND DRY...WITH SLIGHTLY COOLER TEMPS AS SURFACE HIGH BUILDS IN LATE THIS WEEKEND... WITH GOOD WARMING TREND OVER THE WEEKEND. .DVN... IA...SEVERE THUNDERSTORM WATCH NUMBER 662 TIL 6 AM FOR AREAS SOUTH OF LINE FROM CEDAR RAPIDS TO CLINTON IL...SEVERE THUNDERSTORM WATCH NUMBER 662 TIL 6 AM FOR COUNTIES SOUTH OF U.S 30. MO...NONE. CROSBIE
In the hours before
Local storm report, Aug 9, 3:09 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 AM CDT WED AUG 09 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0307 AM MUSCATINE IA 50 MPH TSTM GUST
08/09/00 MUSCATINE REPORTED BY STORM
SPOTTER.
NLocal storm report, Aug 9, 3:23 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 AM CDT WED AUG 09 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 AM WASHINGTON ARPT IA 63.2 MPH TSTM GUST
08/09/00 WASHINGTON ASOS MEASURED GUST.
NLocal storm report, Aug 9, 3:24 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 AM CDT WED AUG 09 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0324 AM NORTH ENGLISH IA .5 INCH HAIL
08/09/00 IOWA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NSpecial weather statement, Aug 9, 3:35 AM CDT, 40 minutes before
IAZ051>053-066-091100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 AM CDT WED AUG 9 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 662 HAS BEEN CANCELED FOR PORTIONS OF EAST CENTRAL IOWA... SEVERE THUNDERSTORM WATCH 662 THAT WAS IN EFFECT UNTIL 6 AM HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN THE QUAD CITIES COUNTY WARNING AREA...BENTON...JONES...LINN...AND CLINTON. SEVERE THUNDERSTORMS WILL BE CONFINED TO LOCATIONS ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR FOR THE NEXT COUPLE OF HOURS...AND NO LONGER POSE A THREAT TO THE COUNTIES THAT HAVE BEEN REMOVED FROM THE SEVERE THUNDERSTORM WATCH. CROSBIE
Local storm report, Aug 9, 3:45 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT WED AUG 09 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 AM WAPELLO IA 1 INCH HAIL
08/09/00 LOUISA REPORTED BY EMERGENCY
MANAGEMENT.
0342 AM WAPELLO IA 45-50 MPH TSTM GUST
08/09/00 LOUISA REPORTED BY EMERGENCY
MANAGEMENT.
NSpecial weather statement, Aug 9, 4:15 AM CDT, 0 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-091530- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 AM CDT WED AUG 9 2000 ...SEVERE THUNDERSTORMS EARLY THIS MORNING... A SMALL COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS AREAS TO THE SOUTH OF INTERSTATE 80 IN FAR EASTERN IOWA AND NORTHWEST ILLINOIS EARLY THIS MORNING. THE GREATEST THREAT FROM THESE THUNDERSTORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. THE THUNDERSTORMS WILL MOVE OUT OF THE AREA BY MID MORNING. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS FAR SOUTHEASTERN IOWA...WEST CENTRAL ILLINOIS AND NORTHEASTERN MISSOURI BY MID AFTERNOON...AS A COLD FRONT PUSHES SOUTH ACROSS THE AREA. ANY THUNDERSTORMS THAT DO DEVELOP WILL MOVE SOUTHEAST OF THE AREA BEFORE THEY BECOME SEVERE. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO STRENGTHEN AND CENTER ITSELF OVER THE MID SECTIONS OF THE NATION BY THIS WEEKEND. THIS WILL ALLOW FOR A PERIOD OF DRY WEATHER FOR THE MID AND UPPER MISSISSIPPI VALLEY REGION FROM THURSDAY THROUGH THE WEEKEND. AFTEIR THE SEVERE THUNDERSTORMS EARLY THIS MORNING...SPOTTER ACTIVATION WILL NOT BE LIKELY ACROSS THE AREA FOR THE REST OF TODAY. CROSBIE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:52 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.